Alert archive / Montana / Red Flag Warnings in 2011
Red Flag Warning 5, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Sep 6, 2011, 3:05 AM MDT for 5 counties in Montana. It took effect at Sep 6, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2011, 3:05 AM MDT (09:05 UTC)
- In effect from
- Sep 6, 2011, 12:00 PM MDT
- Expired
- Sep 6, 2011, 7:53 PM MDT
- In force
- 8 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 64 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5230 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
476 WWUS85 KGGW 060905 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 305 AM MDT TUE SEP 6 2011 ...HOT AND DRY CONDITIONS TODAY WITH POTENTIALLY FOR GUSTY WINDS... .A LARGE SCALE RIDGE PATTERN COMBINED WITH POOR OVERNIGHT HUMIDITY RECOVERY WILL DROP RELATIVE HUMIDITIES INTO THE TEENS AND SINGLE DIGITS THIS AFTERNOON. THIS AND A COMBINATION OF WEST WIND AROUND 10 MPH WILL CREATE EASY INITIATION AND SPREAD OF LOCAL SPOT FIRES FROM ANY IGNITION SOURCES. MTZ135>137-062200- /O.NEW.KGGW.FW.W.0005.110906T1800Z-110907T0200Z/ LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 305 AM MDT TUE SEP 6 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR HOT AND DRY CONDITIONS AND GUSTY WINDS FOR FIRE WEATHER ZONES 135... 136... AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR HOT AND DRY CONDITIONS AND GUSTY WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 135... 136... AND 137. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TIMING...FROM NOON THROUGH 8PM. * RELATIVE HUMIDITY...AS LOW AS 5 TO 15 PERCENT. * TEMPERATURES...IN THE UPPER 80S TO LOWER 90S. * IMPACTS...HOT AND MAINLY DRY CONDITIONS WILL BRING THE POTENTIAL FOR EASY INITIATION AND SPREAD OF LOCAL SPOT FIRES FROM ANY IGNITION SOURCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
2 follow-up statements
987 WWUS85 KGGW 061532 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 932 AM MDT TUE SEP 6 2011 ...HOT AND DRY CONDITIONS TODAY... .A LARGE SCALE RIDGE PATTERN COMBINED WITH POOR OVERNIGHT HUMIDITY RECOVERY WILL DROP RELATIVE HUMIDITY INTO THE TEENS AND SINGLE DIGITS THIS AFTERNOON. THIS AND A COMBINATION OF WEST WIND AROUND 10 MPH WILL CREATE EASY INITIATION AND SPREAD OF LOCAL SPOT FIRES FROM ANY IGNITION SOURCES. MTZ135>137-070200- /O.CON.KGGW.FW.W.0005.110906T1800Z-110907T0200Z/ LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 932 AM MDT TUE SEP 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 135...136...AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 135... 136... AND 137. * WINDS...NORTHWEST 5 TO 10 MPH. * TIMING...FROM NOON THROUGH 8PM. * RELATIVE HUMIDITY...AROUND 10 PERCENT. * TEMPERATURES...AROUND 90. * IMPACTS...HOT AND MAINLY DRY CONDITIONS WILL BRING THE POTENTIAL FOR EASY INITIATION AND SPREAD OF LOCAL SPOT FIRES FROM ANY IGNITION SOURCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
550 WWUS85 KGGW 070153 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 753 PM MDT TUE SEP 6 2011 MTZ135>137-070300- /O.CAN.KGGW.FW.W.0005.000000T0000Z-110907T0200Z/ LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 753 PM MDT TUE SEP 6 2011 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES HAVE BEGUN TO RECOVER ACROSS THE REGION WITH CALM TO VERY LIGHT WINDS. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Sep 5, 8:50 PM MDT, 6 hours 15 minutes earlier.
Area forecast discussion, Sep 5, 8:50 PM MDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 850 PM MDT MON SEP 5 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY... NO UPDATE ANTICIPATED TONIGHT. PREVIOUS SHORT TERM DISCUSSION... SHORT TERM FORECAST IS ON TRACK AND NOTHING HAS CHANGED SINCE LAST NIGHT. ONE ISSUE THAT NEEDS TO BE LOOKED AT OVER NIGHT ARE THE THE FIRE WEATHER CONCERNS OVER THE NEXT FEW AFTERNOONS. WE RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT ACROSS MUCH OVER THE REGION. SUSTAINED WIND SPEEDS REMAINED BELOW 10 MPH BUT WIND GUST OFTEN REACHED THE UPPER TEENS. TOMORROW LOOKS MUCH LIKE TODAY AND WE COULD EVEN SEE A FEW SINGLE DIGIT RELATIVE HUMIDITY READINGS. EVEN WITH WIND SPEEDS UNDER 10 MPH GRASSLAND FIRES CAN STILL SPREAD ESPECIALLY UNDER THESE CONDITIONS. WILL LET THE EVENING SHIFT TAKE A LOOK AT TOMORROW. RSMITH .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... LITTLE CHANGE IN THE MODELS TODAY. UPPER RIDGE DEVELOPS INTO A CLOSED HIGH OVER THE NORTHERN PLAINS BY THURSDAY. THIS WILL KEEP WARM AND DRY WEATHER OVER THE REGION BUT WITH LITTLE WIND EXPECTED. TOWARD THE WEEKEND MODELS BRING THE FIRST ARCTIC WAVE OF THE SEASON SOUTH ACROSS CENTRAL CANADA. THIS WAVE DROPS A BACK DOOR COLD FRONT INTO NORTHERN MONTANA...WITH GFS A LITTLE COLDER THAN THE ECMWF. EXPECTED COLDER WEATHER AT THE END OF THE FORECAST PERIOD BUT QUESTION IS HOW MUCH COOLER. EBERT PREVIOUS LONG TERM DISCUSSION...AN UPPER RIDGE WILL COVER MOST OF THE WESTERN US THROUGH THE PERIOD. THIS WILL BRING WARM AND DRY WEATHER WITH LIGHT WINDS TO THE FORECAST AREA. THE RIDGE WILL BE AT ITS STRONGEST LATE THIS WEEK WHEN A CLOSED UPPER LEVEL HIGH WILL BE CENTERED OVER NORTH DAKOTA. THE ONLY QUESTION MARK IN THE RIDGE'S DOMINANCE INTO NEXT WEEK WILL BE WHETHER OR NOT A SHORTWAVE TROUGH MOVING ACROSS THE CANADIAN PRAIRIES THIS WEEKEND WILL BE ABLE TO DRAG A DRY BACKDOOR COLD FRONT INTO NORTHEAST MONTANA. MODELS HAVE DIFFERED IN THEIR DEPICTION OF THIS SYSTEM WITH THE CURRENT GFS HAVING THE FRONT AND THE ECMWF NOT HAVING IT. THE MODELS WERE THE OTHER WAY AROUND WITH THEIR PROGS IN LAST NIGHT'S RUNS. WILL HOLD OFF ON FORECASTING THIS FRONT FOR NOW AND MAINTAIN THE ABOVE NORMAL TEMPERATURES INTO NEXT WEEK. FORRESTER && .AVIATION... VFR. WINDS WILL REMAIN LIGHT THROUGH THE MORNING HOURS. THEN LOOK FOR SOME WIND GUSTS IN THE AFTERNOON. PROTON && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Nearby
Red Flag Warnings in Montana, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.